January 2013

 

Fig.1

Fig.2

 

 


History:  A 60-year-old white male with metastatic non-small-cell lung cancer was referred to the dermatology clinic by his oncologist.  He was being treated with pemetrexed and carboplatin.  After the fourth cycle of therapy (3 months after starting therapy) he developed an erythematous, papulosqamous rash.  The rash involved his face, neck (with submental sparing), upper chest, upper and lower back, and extremities.  The patient had no improvement of the rash after using clobetasol 0.05% topically.

 

Past medical history: Remote history of spontaneous pneumothorax, prostate cancer s/p resection, hypertension, prior smoker

 

Medications: Pemetrexed, carboplatin, folic acid, prochlorperazine, dexamethasone, bupropion, amlodipine, lorazepam.

 

Allergies: NKDA

 

Physical exam: Erythematous papules coalescing into plaques, some with trailing scale, located on the face, neck, upper chest, back, extremities (Figures 1-2).

 

Laboratory data: CBC: mild anemia. CMP: WNL. ANA: positive, 1:1280, speckled pattern. Anti-Ro/SSA antibodies: positive. ENA: positive. Anti-La/SSB, anti-Smith, and anti-RNP antibodies: not present. dsDNA antibodies: WNL. Urinalysis: WNL. G6PD activity:

WNL. 

 

 

Click here for the Diagnosis.